Alert archive / California / Wind Advisories in 2015
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 7, 2015, 3:06 AM PDT. It took effect at May 7, 2015, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2015, 3:06 AM PDT (10:06 UTC)
- In effect from
- May 7, 2015, 3:00 PM PDT
- Expired
- May 7, 2015, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS75 KPSR 071006 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 306 AM MST THU MAY 7 2015 CAZ030-032-033-080500- /O.NEW.KPSR.WI.Y.0005.150507T2200Z-150508T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... THE SALTON SEA 306 AM MST THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO ...DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 CORRIDORS. * TIMING...LATE THIS AFTERNOON THROUGH MID EVENING. * WINDS...WEST SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 6, 10:00 PM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 6, 10:00 PM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1000 PM MST WED MAY 6 2015 .SYNOPSIS... DRIER AND BREEZY CONDITIONS WILL PERSIST THROUGH THURSDAY BEFORE A STRONG EASTERN PACIFIC WEATHER SYSTEM MOVES ACROSS THE SOUTHWEST STATES ON FRIDAY. THE LOW PRESSURE SYSTEM WILL BRING STRONGER GUSTY WINDS...COOLER TEMPERATURES...AND INCREASING PRECIPITATION CHANCES THROUGH SATURDAY. A SLOW WARMING TREND COMMENCES LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE GRADUALLY REBUILDS OVER THE DESERT SOUTHWEST. && .DISCUSSION... LOCALLY STRONG WINDS OBSERVED OVER PORTIONS OF IMPERIAL COUNTY THIS EVENING IN SOMETHING OF AN ENHANCED SUNDOWNER SITUATION. LATEST MODELS INDICATE WINDS WILL SLOWLY WEAKEN OVERNIGHT. A REPEAT IS ANTICIPATED THURSDAY WITH PROLONGED SOUTH- SOUTHWESTERLY FLOW IN THE AFTERNOON ACROSS THE FORECAST AREA BEFORE STRONGER WESTERLY WINDS PUSH IN OVER SOUTHEAST CALIFORNIA...ESPECIALLY IMPERIAL COUNTY. SOME UPPER LEVEL FLOW FEATURES OF INTEREST INCLUDE A WEAK PERTURBATION SHEARING OUT OVER SOUTHERN NEVADA THIS EVENING AS A MUCH LARGER SYSTEM MOVES SOUTHWARD ALONG THE WEST COAST. LATEST MODELS INDICATE THIS SYSTEM WILL CONTINUE TO MOVE SOUTHWARD THURSDAY BEFORE TRACKING EASTWARD ACROSS THE MOHAVE DESERT AND ARIZONA FRIDAY AND SATURDAY. BEST HUMIDITIES AND FORCING LOOK TO BE JUST NORTH OF OUR AREA WITH PRECIP POTENTIAL STARTING AS EARLY AS THURSDAY OVER NORTHERN ARIZONA. POPS LOOK TO DEVELOP OVER OUR FORECAST AREA FRIDAY INTO SATURDAY. IF THERE WERE TO BE SOME SUBTLE CHANGES TO THE FORECAST TRACK OF THE SYSTEM AND ASSOCIATED VORT LOBES THAT COULD LEAD TO NOTABLE CHANGES FOR FORECAST AREA. NO CHANGES AT THIS TIME. && .PREVIOUS DISCUSSION ISSUED 315 PM MST/PDT... AFTERNOON SATELLITE IMAGERY SHOWS PLENTY OF MID LEVEL CLOUDS OVER THE NORTHERN TWO THIRDS OF ARIZONA...LOTS OF FLOCCUS AND SOME MODEST BUILD UPS...BUT SO FAR LIGHTNING HAS ONLY BEEN OBSERVED OVER NORTHWEST NM. THE WEAK SHORT WAVE CONTINUES TO GRADUALLY EXPAND A LARGER TROUGH OVER THE DESERT SOUTHWEST...ALLOWING THE NEXT UPPER LEVEL LOW TO BEGIN TO DROP SOUTH ACROSS THE PACIFIC NORTHWEST. MODELS ARE IN GOOD AGREEMENT THAT THE LOW WILL CLOSE OFF BY THURSDAY AFTERNOON...THE 549-552DM CENTER TO POSITION JUST NORTH OF THE LOS ANGELES AREA. THE LOW WILL THEN TRACK EAST AND BEGIN TO WEAKEN...THE 555-558DM CENTER GENERALLY OVER SOUTHERN NV/NW ARIZONA BY FRIDAY AFTERNOON. CURRENTLY THE SURFACE GRADIENT HAS ALREADY BECOME ENHANCED/TIGHTENED FROM THE APPROACHING LOW...AND THIS WILL STRENGTHEN THE WINDS FOR LOCALLY BREEZY CONDITIONS THIS EVENING. STRONGER GUSTY WINDS ARE EXPECTED THURSDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTHEAST CALIFORNIA NEAR KIPL WHERE GUSTS IN EXCESS OF 35 MPH WILL BE POSSIBLE FOR SEVERAL HOURS. BLOWING DUST IS POSSIBLE...BUT NOT WIDESPREAD AREAL COVERAGE...JUST MORE ISOLATED TO DUST PRONE AREAS. AS THE LOW BEGINS TO SHIFT EAST FRIDAY AFTERNOON...THE UPPER LEVEL JET/250MB 80-100KT ENERGY BEGINS TO NOSE ACROSS SOUTHERN CALIFORNIA INTO ARIZONA...AND SOME MODEST AMOUNTS OF MOISTURE ARE IMPORTED INTO THE REGION. HOWEVER...RIGHT NOW IT APPEARS THAT THE BEST MOISTURE AND DYNAMICS ASSOCIATED WITH THE SYSTEM WILL REMAIN NORTH OF OUR FORECAST AREA. SO...ONLY SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS ARE FORECAST FOR ANY AREA OF OUR CWA FRIDAY INTO SATURDAY. IF THE LOW SAGS A BIT FARTHER SOUTH AND HAS A BETTER FETCH OF MOISTURE THAT ACCOMPANIES THE 850-700MB WINDS...POSSIBLY PRECIPITATION CHANCES WILL IMPROVE. THE VARIOUS RUNS OF THE GFS SEEM TO INTRODUCE MORE MOISTURE...AND CARRY HIGHER POP/QPF AMOUNTS...BUT RUN TO RUN CONTINUITY IS LACKING. UNSEASONABLY COOL AIR WILL MOVE IN WITH THE STORM SYSTEM WITH 850MB TEMPERATURES DROPPING TO AROUND 12C ON FRIDAY...AND THIS WILL KNOCK DOWN OUR TEMPERATURES AS LOW AS 15 DEGREES BELOW NORMAL FRIDAY AND SATURDAY...WITH HIGHS TOPPING OUT IN THE MID-UPPER 70S BOTH DAYS. THE UPPER LOW WILL STILL AFFECT ARIZONA INTO EARLY SATURDAY WITH A TRAILING VORTICITY LOBE FORECAST TO SWING THROUGH SOUTH-CENTRAL AND EASTERN ARIZONA BETWEEN 12-18Z. THIS WILL LIKELY SPARK OFF ADDITIONAL SHOWERS AND POTENTIALLY SOME THUNDERSTORMS UNDER STEEP MID LEVEL LAPSE RATES. AFTER 18Z SATURDAY...SUBSIDENCE ALOFT WILL QUICKLY TAKE OVER FROM WEST TO EAST WITH SKIES CLEARING AND ONLY A SLIGHT CHANCE OF SOME LINGERING SHOWERS OVER OUR EASTERN HIGH TERRAIN AREAS. SUNDAY INTO EARLY NEXT WEEK WILL TRANSITION BACK INTO MORE NORMAL CONDITIONS WITH WEAK RIDGING ALOFT TAKING OVER AND TEMPERATURES WARMING BACK TOWARD NORMAL STARTING NEXT MONDAY. WILL BE WATCHING ANOTHER POTENTIAL STORM SYSTEM FOR THE MIDDLE OF NEXT WEEK DROPPING OUT OF THE NORTHERN PACIFIC...BUT AT THIS TIME BOTH THE GFS AND EUROPEAN KEEP IT WELL TO OUR NORTH. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... AN APPROACHING LOW PRESSURE SYSTEM WILL LEAD TO PERIODS OF BREEZY TO WINDY CONDITIONS IN THE AFTERNOON AND EVENINGS ALONG WITH SOUTH AND SOUTHWESTERLY FLOW ALOFT. FOR CENTRAL ARIZONA SITES...SOUTHWEST WINDS WILL SLOWLY BECOME LIGHT AND VARIABLE OVERNIGHT FAVORING DIURNAL DRAINAGE PATTERNS FOLLOWED BY SOMETHING OF A REPEAT THURSDAY AFTERNOON WITH PROLONGED SOUTHERLY COMPONENTS AND SOME GUSTS IN THE 20-25 KTS. NO SIGNIFICANT CLOUDS EXCEPT FOR SOME ALTOCUMULUS DECKS. FOR SOUTHEAST CALIFORNIA...STRONG WEST WINDS OVER IMPERIAL COUNTY WILL SLOWLY WEAKEN OVERNIGHT BEFORE RESUMING AGAIN LATE THURSDAY AFTERNOON. MEANWHILE...THE LOWER COLORADO RIVER VALLEY WILL HANG ON TO SOUTHERLY WINDS WITH STRENGTHENING IN THE AFTERNOON. BOTH AREAS WILL LIKELY EXPERIENCE GUSTS OF 30-35 KTS DURING THEIR RESPECTIVE PEAK HOURS. NO SIGNIFICANT CLOUDS EXCEPT FOR SOME ALTOCUMULUS DECKS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST...LEAVING MUCH COOLER TEMPERATURES AND HIGHER HUMIDITY LEVELS ACROSS THE FORECAST AREA...WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA SATURDAY AFTERNOON/EVENING. THE TREND CHANGES SUNDAY THROUGH TUESDAY...HIGH PRESSURE ALOFT WILL BUILD BACK INTO THE AREA FROM THE WEST...RESULTING IN A DRYING AND WARMING TREND ALONG WITH LESS WIND. MINIMUM RH VALUES WILL LOWER INTO THE TEENS SUNDAY...THEN FALL BELOW 15 PERCENT EARLY NEXT WEEK WITH THE DRIER DESERTS SEEING SOME AREAS WITH SINGLE DIGIT HUMIDITIES. HIGH TEMPERATURES OVER THE DESERTS MONDAY AND TUESDAY WILL RISE MOSTLY INTO THE LOWER 90S. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...AJ PREVIOUS DISCUSSION...MEYERS/KUHLMAN AVIATION...AJ FIRE WEATHER...MEYERS/CB
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.